Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 178, NWS Norman, OK

April 27, 2000Custer County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 27, 2000, 1:47 AM CDT for Custer County, Oklahoma. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 27, 2000, 1:47 AM CDT (06:47 UTC)
Expired
Apr 27, 2000, 2:30 AM CDT
In force
43 min
Issued by
NWS Norman, OK
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Custer County, OK

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 12:15 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2000-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2000-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2074 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
302 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 270648
SVROKC
OKC039-270730-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
147 AM CDT THU APR 27 2000

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CUSTER COUNTY IN WESTERN OKLAHOMA

* UNTIL 230 AM CDT

* AT 147 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7   
MILES NORTH OF BUTLER...MOVING SOUTHEAST AT 30 TO 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE ARAPAHO...BUTLER...CLINTON...FOSS
  RESERVOIR AND STAFFORD

HAIL UP TO THE SIZE OF QUARTERS IS LIKELY...WIND GUSTS TO 60 MPH ARE 
POSSIBLE.

LAT...LON 3581 9936 3551 9933 3550 9892 3580 9889
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 9:30 PM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Apr 26, 9:30 PM CDT, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT WED APR 26 2000

ALREADY SENT ONE UPDATE TO TWEEK WINDS TO A MORE SERLY DIRECTION
ACROSS MOST FO THE SRN ZONES..AND MAY NEED TO DO THE SAME FOR THE
REST OF THE ZONES SHORTLY.  OTW..NOT A WHOLE LOT TO UPDATE AS OF
YET. DESPITE CAPES AOA 2000K AND FAVORABLE SHEAR..STORMS HAVE NOT
BEEN ABLE TO OVERCOME THE CAP AS OF YET.  LATEST OBJECTIVE ANLYS
FIELDS INDICATE LOW LEVEL CONVERGENCE IS RELATIVELY WEAK AND LFC
HEIGHTS ARE NEARING 3000 METERS..WHICH MAY EXPLAIN IN PART THE LACK
OF CONVECTIVE ACTIVITY SO FAR. ALSO RATHER STRONG 700 WAA IN THIS
AREA..WHICH MAY BE ACTING TO STRENGTHEN THE CAP AS WELL.

HOWEVER..WE ARE VERY RELUCTANT TO LOWER POPS ANYWHERE AT THIS TIME
B/C SFC FRONT IS NOW JUST BEGINNING TO IMPINGE UPON THE AREA WHERE
THE BEST ENVIRONMENT IS FOR INTITATION..NAMELY FAR SWRN KS/THE OK/TX
PANHANDLES/EXTRM WRN OK.  WE ARE BASICALLY IN AGREEMENT WITH SPC
SWOMCD #607 IN THINKING THAT THE LLJ AND WAA INTENSIFIES THRU THE
REMAINDER OF THE EVENING THAT STORMS SHUD BE ABLE TO BREACH THE CAP
ALONG THE FRONT.  WILL ALSO NEED TO KEEP AN EYE ON CONVECTION NOW
REGENERATING EAST OF KAMA AS IT MOVES TOWARD THE FAR SWRN ZONES.
 MILLER

.OUN...
OK...NONE.
TX...NONE.

In the hours before

Local storm report, Apr 27, 12:23 AM CDT, 1 hour 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1223 AM CDT THU APR 27 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1155 PM    S>E SHATTUCK               OK   .75 INCH HAIL
04/26/00   ELLIS                          RPT BY OHP

CW
Local storm report, Apr 27, 12:40 AM CDT, 1 hour 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1240 AM CDT THU APR 27 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1235 AM    AERNETT                    OK   1.25 INCH HAIL
04/27/00   ELLIS                          SHERIFF DPT

CW
Local storm report, Apr 27, 1:09 AM CDT, 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
109 AM CDT THU APR 27 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1255 AM    NEWKIRK                   OK   1.00 INCH HAIL
04/27/00   KAY                            E.M. RPT

CW
Local storm report, Apr 27, 1:35 AM CDT, 12 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
135 AM CDT THU APR 27 2000

TIME (CDT) .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0120 AM    POdNCA CITY                OK   1.00 INCH HAIL
04/27/00   KAY                            E.M.

CW

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 11:34 PM CDTSevere Thunderstorm WarningOUNEllis41 min
Apr 27, 12:15 AM CDTSevere Thunderstorm WarningOUNEllis45 min
Apr 27, 12:54 AM CDTSevere Thunderstorm WarningOUNGrant51 min
Apr 27, 1:02 AM CDTSevere Thunderstorm WarningOUNDewey, Ellis43 min
Apr 27, 1:02 AM CDTSevere Thunderstorm WarningOUNKay28 min
Apr 27, 1:29 AM CDTSevere Thunderstorm WarningOUNNoble31 min
Apr 27, 1:58 AM CDTSevere Thunderstorm WarningOUNNoble47 min
Apr 27, 2:14 AM CDTFlash Flood WarningOUNEllis3 hr
Apr 27, 2:16 AM CDTSevere Thunderstorm WarningOUNPayne44 min
Apr 27, 3:47 AM CDTSevere Thunderstorm WarningOUNEllis28 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.